|Starting Hep c treatment
Feb 26, 2012
I do have Hep C and its viral load is about 2 mil. so my HIV doc wants me to start on Hep C treatment(the newest interferon) and I'm on kaletra and Epzicom for HIV(they work great). Now, my doc decided to change my HIV meds only for the first 4 month of my hep C treatment, instead of Epzicom going to be to switchd to Truvada and for kaletra is going to be switched to Isentress and Reyataz. so is it good temporary replacement for my HIV meds duringmy first 4 months of C treament? can I go back to my old meds Kaletra and Epzicom without any problem? Thanks
| Response from Dr. McGovern
All great questions...
So I see that you have a high viral load with HCV infection. I also suspect that you have genotype 1 infection which is a bit harder to treat. That is why your doctor wants to put you on the newest treatment which is Incivek (telaprevir) which you will take every 7 to 9 hours with a fatty snack to get the best absorption of the drug. That snack could be peanut butter (3 tablespoons) or yogurt or mixed nuts or other choices....You will also be taking a weekly shot of peginterferon and ribavirin pills twice a day. The number of pills will depend on your weight. It will be VERY important to take all your medications so the treatment will have the best chance of working....Adherence is just as important as it is for HIV.
As for your questions about your HIV medications. Your doctor's choices of Truvada and Isentress (raltegravir) are perfect. First of all, you will probably feel very good on these medications. Secondly, they don't interact with your Hepatitis C drugs. Kaletra for example has a drug interaction with Incivek that can affect your body's control of HIV. That is why your doctor wants to switch you. Finally, you can certainly switch back without any problems in terms of HIV control when you are finished with the first 12 weeks of Incivek. The PEG and ribavirin continue for 48 weeks total.
My best wishes for the HCV cure...You may want to check out my new blogs for more information. Here's one sample. More are coming... http://www.thebody.com/content/65347/looking-forward-to-a-bright-new-year-in-hivhcv-tre.html
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Pain In Urethra After Anal Sex Without Condom Does It Mean I Have HIV
- Penis Discharge After Eating Sperm Worried I Have HIV
- Sore On Penis After Condom Broke Worried I Have HIV
- Sore On Penis After Touching Sperm Worried I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.